MAUDE Adverse Event Report: COOK IRELAND LTD OASIS ONE ACTION STENT INTRODUCTION SYSTEM; FGE,STENTS, DRAINS AND DILATORS FOR THE BILIARY DUCTS

COOK IRELAND LTD OASIS ONE ACTION STENT INTRODUCTION SYSTEM; FGE,STENTS, DRAINS AND DILATORS FOR THE BILIARY DUCTS
Model Number G25380
Medical Device Problem Codes Failure to Advance (2524); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/30/2025
Type of Reportable Event Malfunction
Event or Problem Description
Description of event impossible to jettison the prosthesis as per cc form".Unable to remove the stent from the endoscope , they removed the patient's endoscope and removed the stent stuck and then put another boston scientific brand stent.Patient/event info - notes 1.What was the target location for the stent? bile duct 3.Please describe the storage conditions of the device prior to use especially those pertaining to temperature and light exposure.Normal 4.What is the reorder number, diameter and length of the wire guide that was used with this device in this procedure?* brand piolax diameter 0,35¿¿ 5.Was the wire guide lubricated prior to use? yes 6.Was the wire guide inspected for damage prior to use? yes 7.Was the device at the centre of the complaint inspected for damage prior to use? yes 8.Were previous procedures i.E.Sphincterotomy etc.Carried out prior to placing the complaint device? sphincterotomy 9.If yes, please indicate the type of procedure performed.Sphincterotomy.10.Did the patient involved exhibit altered anatomy or tortuous anatomy? no 11.If not with the device in question, how was the procedure finished?* another stent ( boston scientific brand) 12.Did the patient require any additional procedures as a result of this event? no.For complaints occurring during use (once in contact with endoscope) also ask: 1.Had a sphincterotomy been performed prior to this occurrence? yes 2.What is the endoscope manufacturer, the model number and working channel size that was used for the procedure? olympus 3.Does your medical facility have a service/maintenance schedule associated with its endoscopes? yes 4.Please indicate the location in the body where the stent device was to be placed.I.E.Biliary duct, pancreatic duct, other.Biliary duct 5.If other, please specify: 6.Was resistance encountered when advancing the wire guide to the target location? na 7.Was resistance encountered when advancing the introduction system in place to the target location?.8.How did the physician deal with this resistance?.9.How did the physician determine the length of the stent to be used for the procedure?.10.If yes, please indicate what tools were used during retrieval (e.G.Basket, balloon, snare, forceps etc.): 11.Were any modifications made to the complaint device or accessories used with the device in this procedure? (e.G.Guiding catheter shortened, stent cut etc.) no 12.If yes, please indicate what modifications were made: 13.Please indicate why the modifications were necessary.14.Please indicate any other endoscopic accessories (if any) that came into contact with the stent or introduction system during the procedure.15.Were any other defects (other than the complaint issue) observed on the device prior to return (e.G.Kink)? 16.If yes, please specify what was observed and where on the device it was observed.
 
Additional Manufacturer Narrative
Investigation is still pending, a follow up mdr will be submitted to include the investigation conclusions.
 
Additional Manufacturer Narrative
Device evaluation: 1 unit of lot number c2241400 of oacl-10-7 was returned opened in its original packaging.With the information provided, a physical examination and document based investigation was conducted.The device related to this occurrence underwent a laboratory evaluation on the 30 oct 2025.Visual inspection: pushing catheter, guiding catheter, stent and flap protector returned.Stent examined and bumps/rough noted along one of the flaps and on the under side of the stent.Pushing catheter examined several kinks observed.Kinks observed at approx 21cm and 29cm from the hub, and approx 9.5 cm and 20cm from the distal end.Guiding catheter examined and no issues observed.Functional inspection: pushing catheter and guiding catheter move over each other with slight resistance.0.035 inch wire guide passes fully through the stent.Photos were received which revealed the used stent following removal.Manufacturing records: prior to distribution, all oacl-10-7 devices are subjected to functional checks and visual inspection to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place at cirl.A review of the manufacturing records for oacl-10-7 device of lot number c2241400 did not reveal any discrepancies that could have contributed to this complaint issue.Review historical data: a review of the manufacturing records for the oacl-10-7 device confirms the failure mode has not previously occurred with the current lot number.Based on the information available to date, there is no evidence to suggest that there are any manufacturing issues associated with lot number c2241400.Instructions for use and label: the notes section of the instructions for use (ifu0096), which accompanies this device instructs the user to inspect the device prior to use: "visually inspect with particular attention to kinks, bends and breaks.If an abnormality is detected that would prohibit proper working condition, do not use".There is no evidence to suggest that the customer did not follow the instructions for use.(ifu0096).Image review: an image was not returned for evaluation.Root cause analysis: a definitive root cause could not be determined from the available information.A possible root cause may be attributed to the stent flap becoming lodged in the accessory channel of the endoscope due to user technique or improper alignment during advancement.This obstruction likely caused the user to apply additional force on the pushing catheter, resulting in crumbling and multiple kinks.These findings are consistent with the damage observed during laboratory evaluation, which included deformation of the stent flap and multiple kinks on the pushing catheter.It is also possible that the lining of the endoscope was not smooth, therefore this factor could have contributed to the advancement failure of the stent in the working channel of the scope.Confirmation of complaint: complaint is confirmed based on customer/rep testimony.Corrective action/correction: complaints of this nature will continue to be monitored for similar events.Summary of investigation: according to the customer, impossible to jettison the stent.Confirmed quantity of 1 device, confirmed used.According to the initial report, the patient did not experience any adverse effects due to this occurrence.Investigation findings conclude that a definitive root cause could not be determined from the available information.A possible root cause may be attributed to the stent flap becoming lodged in the accessory channel of the endoscope due to user technique or improper alignment during advancement.This obstruction likely caused the user to apply additional force on the pushing catheter, resulting in crumbling and multiple kinks.These findings are consistent with the damage observed during laboratory evaluation, which included deformation of the stent flap and multiple kinks on the pushing catheter.It is also possible that the lining of the endoscope was not smooth, therefore this factor could have contributed to the advancement failure of the stent in the working channel of the scope.
 
Event or Problem Description
A supplemental report is being submitted due to completion of the investigation on 2 jan 2025.

Brand Name
OASIS ONE ACTION STENT INTRODUCTION SYSTEM
Common Device Name
FGE,STENTS, DRAINS AND DILATORS FOR THE BILIARY DUCTS
Manufacturer (Section D)
COOK IRELAND LTD
o'halloran rd
national technology park
limerick 00000 0
IE  000000
Manufacturer (Section G)
COOK IRELAND LTD
o'halloran rd
national technology park
limerick 00000
IE   00000
Manufacturer Contact
sinead o'leary
o'halloran rd
national technology park
limerick 00000
IE   00000
061334440
MDR Report Key23413814
Report Number3001845648-2025-00555
Device Sequence Number8956647
Product Code FGE
UDI-Device Identifier00827002253803
UDI-Public(01)00827002253803(17)271126(10)C2241400
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K851962
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/02/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG25380
Device Catalogue NumberOACL-10-7
Device Lot NumberC2241400
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date09/30/2025
Event Location Hospital
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 10/09/2025
Supplement Date Received by Manufacturer10/09/2025
Initial Report FDA Received Date10/29/2025
Supplement Report FDA Received Date01/06/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/26/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown